Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 4, NWS St. Louis, MO

March 16, 20256 counties in Illinois; 17 counties in Missouri

NWS St. Louis, MO issued this red flag warning at Mar 16, 2025, 2:43 PM CDT for 6 counties in Illinois; 17 counties in Missouri. It took effect at Mar 17, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 2:43 PM CDT (19:43 UTC)
In effect from
Mar 17, 2025, 12:00 PM CDT
Expired
Mar 17, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 23 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS83 KLSX 161943
RFWLSX

URGENT - FIRE WEATHER MESSAGE
National Weather Service St Louis MO
243 PM CDT Sun Mar 16 2025

MOZ034-035-041-042-047>050-171000-
/O.UPG.KLSX.FW.A.0001.250317T1700Z-250318T0100Z/
/O.NEW.KLSX.FW.W.0004.250317T1700Z-250318T0100Z/
Monroe MO-Ralls MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-
Osage MO-Callaway MO-
243 PM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI...

The National Weather Service in St Louis has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Monday. The Fire Weather Watch is no longer
in effect.

* AFFECTED AREA...In Missouri, Fire Weather Zones 034, 035, 041, 
  042, 047, 048, 049 and 050.

* TIMING...Noon through 8 PM Monday.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 21 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

MOZ018-019-026-027-171000-
/O.NEW.KLSX.FW.W.0004.250317T1700Z-250318T0100Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-
243 PM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHEAST MISSOURI...

The National Weather Service in St Louis has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Monday.

* AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019, 026 
  and 027.

* TIMING...

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

Carney
4 follow-up statements
786 
WWUS83 KLSX 170829
RFWLSX

URGENT - FIRE WEATHER MESSAGE
National Weather Service St Louis MO
329 AM CDT Mon Mar 17 2025

ILZ058-095>099-MOZ036-051-052-059-060-171630-
/O.EXA.KLSX.FW.W.0004.250317T1700Z-250318T0100Z/
Greene IL-Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Pike MO-
Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
329 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS WESTERN ILLINOIS...

The National Weather Service in St Louis has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM CDT this evening.

* AFFECTED AREA...In Illinois, Fire Weather Zones 058, 095, 096, 
  097, 098 and 099. In Missouri, Fire Weather Zones 036, 051, 
  052, 059 and 060.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

MOZ018-019-026-027-034-035-041-042-047>050-171630-
/O.CON.KLSX.FW.W.0004.250317T1700Z-250318T0100Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-
329 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND 
NORTHEAST MISSOURI...

* AFFECTED AREA...In Missouri, Fire Weather Zones 018, 019, 026,
  027, 034, 035, 041, 042, 047, 048, 049 and 050.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

Gosselin
988 
WWUS83 KLSX 171702
RFWLSX

URGENT - FIRE WEATHER MESSAGE
National Weather Service St Louis MO
1202 PM CDT Mon Mar 17 2025

ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-060-
180100-
/O.CON.KLSX.FW.W.0004.000000T0000Z-250318T0100Z/
Greene IL-Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-
1202 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS PARTS OF WESTERN ILLINOIS...

* AFFECTED AREA...In Illinois, Fire Weather Zones 058, 095, 096, 
  097, 098 and 099. In Missouri, Fire Weather Zones 018, 019, 
  026, 027, 034, 035, 036, 041, 042, 047, 048, 049, 050, 051, 
  052, 059 and 060.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

Carney
047 
WWUS83 KLSX 171949
RFWLSX

URGENT - FIRE WEATHER MESSAGE
National Weather Service St Louis MO
249 PM CDT Mon Mar 17 2025

MOZ041-047>050-059-181100-
/O.NEW.KLSX.FW.W.0005.250318T1700Z-250319T0100Z/
/O.CON.KLSX.FW.W.0004.000000T0000Z-250318T0100Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO-
249 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL MISSOURI...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL MISSOURI...

The National Weather Service in St Louis has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Tuesday.

* AFFECTED AREA...In Missouri, Fire Weather Zones 041, 047, 048, 
  049, 050 and 059.

* TIMING...

* WINDS...South 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

MOZ062-072>074-083>085-099-181100-
/O.NEW.KLSX.FW.W.0005.250318T1700Z-250319T0100Z/
Franklin MO-Crawford MO-Washington MO-Saint Francois MO-Dent MO-
Iron MO-Madison MO-Reynolds MO-
249 PM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHEAST MISSOURI...

The National Weather Service in St Louis has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Tuesday.

* AFFECTED AREA...In Missouri, Fire Weather Zones 062, 072, 073, 
  074, 083, 084, 085 and 099.

* TIMING...

* WINDS...South 15 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 28 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

ILZ058-095>099-MOZ018-019-026-027-034>036-042-051-052-060-180100-
/O.CON.KLSX.FW.W.0004.000000T0000Z-250318T0100Z/
Greene IL-Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-
Audrain MO-Montgomery MO-Lincoln MO-Warren MO-
249 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHEAST MISSOURI
AND WESTERN ILLINOIS...

* AFFECTED AREA...In Illinois, Fire Weather Zones 058, 095, 096, 
  097, 098 and 099. In Missouri, Fire Weather Zones 018, 019, 
  026, 027, 034, 035, 036, 042, 051, 052 and 060.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

Carney
125 
WWUS83 KLSX 180046
RFWLSX

URGENT - FIRE WEATHER MESSAGE
National Weather Service St Louis MO
746 PM CDT Mon Mar 17 2025

MOZ041-047>050-059-180900-
/O.EXP.KLSX.FW.W.0004.000000T0000Z-250318T0100Z/
/O.CON.KLSX.FW.W.0005.250318T1700Z-250319T0100Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO-
746 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL MISSOURI... 
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND 
AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL MISSOURI...

* AFFECTED AREA...In Missouri, Fire Weather Zones 041, 047, 048, 
  049, 050 and 059.

* TIMING...

* WINDS...South 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

ILZ058-095>099-MOZ018-019-026-027-034>036-042-051-052-060-180200-
/O.EXP.KLSX.FW.W.0004.000000T0000Z-250318T0100Z/
Greene IL-Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-
Audrain MO-Montgomery MO-Lincoln MO-Warren MO-
746 PM CDT Mon Mar 17 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...

Critical fire weather is no longer a threat.

$$

MOZ062-072>074-083>085-099-180900-
/O.CON.KLSX.FW.W.0005.250318T1700Z-250319T0100Z/
Franklin MO-Crawford MO-Washington MO-Saint Francois MO-Dent MO-
Iron MO-Madison MO-Reynolds MO-
746 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHEAST MISSOURII...

* AFFECTED AREA...In Missouri, Fire Weather Zones 062, 072, 073, 
  074, 083, 084, 085 and 099.

* TIMING...

* WINDS...South 15 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 28 percent.

* IMPACTS...These conditions are conducive for the rapid spread 
  and growth of uncontrolled wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

Jaja

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:45 PM CDT, 1 hour 58 minutes earlier. Its key messages:

  • Light rain and light to locally-moderate snow will end this morning from southwest to northeast. Elevated fire danger is no longer forecast in the bi-state region today due to more expansive wetting precipitation overnight where the conditions were favored.
  • A notable warmup and elevated to critical fire danger is still forecast for Monday. A Fire Weather Watch is now in effect for central Missouri and parts of northeast Missouri where the most concerning conditions will exist.
  • Temperatures warn further Tuesday into the 70s (15-20 degrees above normal) before our next chance for showers and thunderstorms mid-week. Severe weather is not currently expected with this system.
Area forecast discussion, Mar 16, 12:45 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1245 PM CDT Sun Mar 16 2025

.KEY MESSAGES...

- Light rain and light to locally-moderate snow will end this
  morning from southwest to northeast. Elevated fire danger is no
  longer forecast in the bi-state region today due to more
  expansive wetting precipitation overnight where the conditions
  were favored.

- A notable warmup and elevated to critical fire danger is still
  forecast for Monday. A Fire Weather Watch is now in effect for
  central Missouri and parts of northeast Missouri where the most
  concerning conditions will exist.

- Temperatures warn further Tuesday into the 70s (15-20 degrees
  above normal) before our next chance for showers and
  thunderstorms mid-week. Severe weather is not currently expected
  with this system.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 311 AM CDT Sun Mar 16 2025

The upper-level longwave trough axis evident on GOES-East Mid-Level
Water Vapor imagery is now pushing through western Missouri.
Downstream across the bi-state, a stratiform precipitation shield
blossomed with embedded slightly stronger bands. Precipitation on
the eastern half of the "shield" is largely rain, but further west
amidst colder air aloft and stronger mid-level forcing, light to
moderate snow is being observed. The synoptic wave will eject
northeast this morning, drawing the cold air and associated snow
through central/northeast Missouri and west-central Illinois along
with it. As it does, the more persistent banding does exhibit some
threat for up to an inch of snow at the most on grassy surfaces in
localized areas of northeast Missouri. Road temperatures remain too
warm for any impacts to travel, and as such no Winter Weather
Advisory was issued.

Precipitation ends from west to east today, with near-certainty
the entire region will be dry by noon. Behind this system, an
impressively-dry airmass will advect into Missouri from the
northern Great Plains. Amidst a cool northwest wind, relative
humidity values will drop into the low 30s to low 20s along and
east of the Mississippi River. Moisture will linger a bit longer
further east, which will keep RH values higher for most of
Illinois. With sustained winds of 10-15 mph during part of the
afternoon, this would normally result in elevated fire danger.
That said, the overnight precipitation was more expansive than
previously forecast, and a wetting rain/snow occurred in the area
of concern. Given the likely wet state of the dead fuels, we are
no longer messaging elevated fire danger today.

The surface ridge quickly races east overnight, returning a warm and
dry southwest wind to the region by Monday morning. With the dry
airmass already in place and a favorable pattern for downslope
flow from the Ozarks, any moisture that may attempt to build in
the region will struggle. Meanwhile, a baroclinic zone begins to
develop with weak diffluent flow aloft across the northern
Rockies, which will tighten our surface pressure gradient. The
resultant increased wind speeds (up to 15-20 mph sustained winds
in central/northeast Missouri and west-central Illinois) will lead
to a more tangible and widespread threat for elevated to critical
fire danger on Monday. The lowest relative humidity values are
forecast along the I-44 corridor downwind of the Ozarks, where
values are forecast in the low 20s. Other parts of central
Missouri will see sub-25% RH values, which coupled with 18-22 mph
sustained winds, would introduce critical fire danger there. A
Fire Weather Watch is now in effect for those areas which have a
potential of reaching Red Flag Warning criteria Monday, while
elsewhere elevated fire danger will exist.

MRB

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 311 AM CDT Sun Mar 16 2025

Southerly winds strengthen slightly on Tuesday as the surface high
shifts a bit further east and the baroclinic zone to our northwest
approaches. Temperatures jump further into the mid/upper 70s for
most of the region, which will counteract an increase in moisture
transport to keep RH values somewhat suppressed in the afternoon.
The surface high to our south will no longer be positioned to block
Gulf moisture from the region, however sustained winds will
strengthen and work against the slight uptick in RH to promote
elevated fire danger. At this point, we are not messaging elevated
fire danger just yet as there is some uncertainty surrounding how
strong the winds will actually be, but this will be closely
monitored.

An amplified shortwave will eject from the Rockies Tuesday and take
aim on the Mid-Mississippi Valley, representing our next chance for
showers and thunderstorms. The wave and resultant surface low will
quickly track through the central Plains into northwest Missouri by
Wednesday morning. While there are differences in the strength and
position of the low, which will affect poleward moisture transport
in the warm sector, there is rather unanimous agreement among
guidance sources that appreciable low-level moisture will struggle
to advect into the region quickly. Increased surface dew points do
pull northward ahead of a weak dryline, which will already be in the
forecast area by sunrise. Current guidance relegates even mid-50s
dew points to northern Arkansas at this stage, which will inhibit
instability and the threat for stronger convection (if convection
can even develop). Severe probability guidance from CIPS (Saint
Louis University) and Colorado State University both remain
unimpressed for severe weather on Wednesday, as I do. The best
chance (60-80%) for rain at all will be along and north of I-70
where the strongest mid-level forcing will exist as the wave passes.

The system departs late Wednesday into Thursday, and as it does a
cold airmass that follows may be coincident with the deformation
zone of the low and lead to at least a rain/snow mix if not light
snow to end. Little to no impacts are expected if it snows at all,
and subtle changes to the surface low track will impact our chances
of seeing any light snow threat. There's general consensus that
temperatures cool to near-normal to end the work week before another
system approaches for Saturday. Currently, the upper-level wave
accompanying the system looks weaker and more progressive, which
isn't very concerning from an impacts standpoint.

MRB

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1237 PM CDT Sun Mar 16 2025

MVFR ceilings east of the Mississippi River will continue to clear
from west to east this afternoon. VFR flight conditions are
expected to prevail thereafter. Gusty northwest winds will
diminish this evening and turn to the southeast Monday morning,
then become gusty again by the afternoon.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from Monday afternoon through Monday evening
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Moniteau MO-
     Monroe MO-Osage MO-Ralls MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 16, 3:53 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
353 AM CDT Sun Mar 16 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
353 AM CDT Sun Mar 16 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated fire danger conditions are expected on Monday afternoon,
with critical fire danger conditions forecast in central and parts of
northeast Missouri.

There is a slight chance of thunderstorms Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MRB

In the hours before

Local storm report, Mar 16, 9:19 AM CDT, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
919 AM CDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     Tstm Wnd Dmg     2 NE Stolletown         38.71N 89.42W
03/14/2025                   Clinton            IL   Public

            Corrects previous tstm wnd dmg report from 2
            NE Stolletown. Possible tornado. Damage to
            trees and powerlines and outbuildings.

&&
Local storm report, Mar 16, 10:46 AM CDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1046 AM CDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     Snow             Lewistown               40.09N 91.81W
03/16/2025  E3.0 Inch        Lewis              MO   Public

            Estimated storm total. Difficult to measure
            due to melting.

&&

BRC
Local storm report, Mar 16, 11:27 AM CDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1127 AM CDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     Tornado          4 SSW Union             38.39N 91.04W
03/14/2025                   Franklin           MO   NWS Storm Survey

            Damage surveys confirmed an EF-1 tornado
            stretching from Elmont, MO to the southern
            outskirts of Union, MO. Damage to several
            homes, outbuildings, telephone poles, and
            trees was observed. Maximum wind speeds were
            estimated to be 105 mph, with a path width
            of 100 yards.

&&

BRC

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:10 AM CDTFire Weather WatchLSXAudrain, Boone, Callaway, Cole, Moniteau, Monroe and 2 more12 hr

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Illinois, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.